Alert archive / Ohio / Gale Watches in 2014

Gale Watch 2, NWS Cleveland, OH

January 17, 2014

NWS Cleveland, OH issued this gale watch at Jan 17, 2014, 3:34 PM EST. It took effect at Jan 19, 2014, 11:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 17, 2014, 3:34 PM EST (20:34 UTC)
In effect from
Jan 19, 2014, 11:00 AM EST
Expired
Jan 18, 2014, 3:07 PM EST
In force
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WHUS71 KCLE 172034
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
334 PM EST FRI JAN 17 2014

LEZ061-142>149-162>169-180445-
/O.NEW.KCLE.GL.A.0002.140119T1600Z-140120T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
334 PM EST FRI JAN 17 2014

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT. 

* WINDS: WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHWEST TO 35
  KNOT GALES SUNDAY AFTERNOON AND CONTINUE INTO SUNDAY EVENING. AS
  WINDS SHIFT TO WESTERLY LATE SUNDAY NIGHT...THEY SHOULD DIMINISH
  IN SPEED.

* WAVES: WAVES IN ICE FREE AREAS ARE EXPECTED TO BUILD TO 9 TO 12
  FEET SUNDAY AFTERNOON INTO SUNDAY NIGHT. 

DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL LIKELY
SHIFT AND CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL LIKELY
OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. SHIFTING ICE
FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND
SITUATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE 
FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$

LOMBARDY
4 follow-up statements
729 
WHUS71 KCLE 180220
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
920 PM EST FRI JAN 17 2014

LEZ061-142>149-162>169-181030-
/O.CON.KCLE.GL.A.0002.140119T1600Z-140120T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
920 PM EST FRI JAN 17 2014

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT. 

* WINDS: WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHWEST TO 35
  KNOT GALES SUNDAY AND CONTINUE INTO SUNDAY EVENING. AS WINDS
  SHIFT TO WESTERLY LATE SUNDAY NIGHT...THEY SHOULD DIMINISH IN
  SPEED.

* WAVES: WAVES IN ICE FREE AREAS ARE EXPECTED TO BUILD TO 9 TO 
  12 FEET SUNDAY AFTERNOON INTO SUNDAY NIGHT. 

DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL LIKELY
SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL LIKELY
OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. SHIFTING ICE
FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND
SITUATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$
581 
WHUS71 KCLE 180928
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
428 AM EST SAT JAN 18 2014

LEZ061-142>149-162>169-181730-
/O.CON.KCLE.GL.A.0002.140119T1600Z-140120T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
428 AM EST SAT JAN 18 2014

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT. 

* WINDS: WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHWEST TO 35
  KNOT GALES SUNDAY AND CONTINUE INTO SUNDAY EVENING. THE EXTREME
  EAST END OF THE LAKE MAY APPROACH 40 KNOT GALES. WINDS WILL
  SHIFT TO WESTERLY ON SUNDAY NIGHT AND DIMINISH IN SPEED.

* WAVES: WAVES IN ICE FREE AREAS ARE EXPECTED TO BUILD TO 8 TO 12
  FEET SUNDAY AFTERNOON INTO SUNDAY NIGHT.

DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL LIKELY
SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL LIKELY
OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. SHIFTING ICE
FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND
SITUATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$
427 
WHUS71 KCLE 181417
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
917 AM EST SAT JAN 18 2014

LEZ061-142>149-162>169-182300-
/O.CON.KCLE.GL.A.0002.140119T1600Z-140120T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
917 AM EST SAT JAN 18 2014

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT. 

* WINDS: WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHWEST TO 35 
  KNOT GALES SUNDAY AND CONTINUE INTO SUNDAY EVENING. THE 
  EXTREME EAST END OF THE LAKE MAY APPROACH 40 KNOT GALES. WINDS 
  WILL SHIFT TO WESTERLY ON SUNDAY NIGHT AND DIMINISH IN SPEED. 

* WAVES: WAVES IN ICE FREE AREAS ARE EXPECTED TO BUILD TO 8 TO 
  12 FEET SUNDAY AFTERNOON INTO SUNDAY NIGHT. 

DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL LIKELY
SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL LIKELY
OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. SHIFTING ICE
FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND
SITUATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$

OUDEMAN
042 
WHUS71 KCLE 182007
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
307 PM EST SAT JAN 18 2014

LEZ061-142>149-162>169-190500-
/O.UPG.KCLE.GL.A.0002.140119T1600Z-140120T0600Z/
/O.NEW.KCLE.GL.W.0004.140119T1600Z-140120T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
307 PM EST SAT JAN 18 2014

...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHWEST TO 35 
  KNOT GALES SUNDAY AND CONTINUE INTO SUNDAY EVENING. THE 
  EXTREME EAST END OF THE LAKE MAY APPROACH 40 KNOT GALES. WINDS 
  WILL SHIFT TO WESTERLY ON SUNDAY NIGHT AND DIMINISH IN SPEED. 

* WAVES: WAVES IN ICE FREE AREAS ARE EXPECTED TO BUILD TO 8 TO 
  12 FEET SUNDAY AFTERNOON INTO SUNDAY NIGHT.

* DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL LIKELY
  SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL LIKELY
  OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. SHIFTING
  ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND
  SITUATIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

OUDEMAN

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Jan 17, 12:46 PM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Jan 17, 12:46 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1246 PM EST FRI JAN 17 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS THE AREA TODAY AS LOW PRESSURE
OVER NORTHERN MICHIGAN MOVES NORTHEAST INTO QUEBEC. A RIDGE
WILL BUILD OVER THE OHIO VALLEY LATE TONIGHT INTO SATURDAY FOLLOWED
BY ANOTHER LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS SOUTHERN OHIO
ON SATURDAY NIGHT. LOW PRESSURE WILL ONCE AGAIN MOVE ACROSS THE
NORTHERN GREAT LAKES ON SUNDAY WITH ARCTIC HIGH PRESSURE BUILDING
IN BEHIND IT FOR THE EARLY PART OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...FURTHER ADJUSTMENTS MADE TO POP AND WX GRIDS WITH SNOW
MOVING INTO THE AREA. ADJUSTED ACCUMS TO 1-2 INCHES ACROSS THE
MORROW COUNTY NORTH IN A SWATH BASED ON HRRR.

ORIGINAL...A FEW LIGHT WARM ADVECTION DRIVEN SNOW SHOWERS
DEVELOPING FROM COLUMBUS TO DEFIANCE AND MOVING NE. A BETTER AREA
OF SNOW CAN BE SEEN ACROSS SRN INDIANA AHEAD OF THE UPPER LEVEL
LOW. SNOW SHOWERS WILL CONTINUE TO FILL IN AHEAD OF THE UPPER LOW
AS IT PIVOTS NE ACROSS OHIO TODAY. 06Z NAM/GFS SHIFTED THE AXIS OF
HIGHEST QPF SLIGHTLY TO THE WEST THIS AFTERNOON AND TWEAKED
SNOWFALL TOTALS UP ACROSS NORTH CENTRAL OHIO BY A FEW TENTHS IN
THAT DIRECTION.

PREVIOUS DISCUSSION...FULL LATITUDE UPPER LEVEL TROUGH ENCOMPASSES THE
GREAT LAKES REGION AND EXTENDS TO THE GULF COAST THIS MORNING. THE
UPPER AIR PATTERN IS FAIRLY COMPLEX WITH SEVERAL PIECES OF ENERGY
MOVING THROUGH THE TROUGH. AT THE SURFACE...A TROUGH EXTENDS
ACROSS OHIO FROM LOW PRESSURE OVER WESTERN MICHIGAN WHICH WILL
LIFT NORTHEAST THIS MORNING WITH SURFACE WINDS SHIFTING TO THE
SOUTHWEST. A SECONDARY TROUGH OVER INDIANA REPRESENTS THE ACTUAL
COLD FRONT WHICH WILL MOVE EAST ACROSS THE AREA FROM THIS
AFTERNOON INTO THIS EVENING.

GIVEN THE SOUTHWESTERLY FLOW...THERE WILL BE A PERIOD OF WARM
ADVECTION ACROSS EASTERN PORTIONS OF THE AREA THIS MORNING...BEFORE
THE STRONG COLD FRONT ARRIVES WITH FALLING TEMPERATURES LATER THIS
AFTERNOON. MODEL SOUNDINGS INDICATE A MARGINAL AMOUNT OF SURFACE
BASED INSTABILITY (200 J/KG) DEVELOPING SOUTH OF A MFD-YNG LINE AS
SURFACE TEMPS WARM TO 35 OR 36 DEGREES WITH A -36C COLD POOL AT
500MB ALOFT. SNOW WILL SPREAD IN FROM THE WEST AS MOISTURE/LIFT
INCREASE AHEAD OF THE UPPER LEVEL CIRCULATION SEEN OVER WESTERN
ILLINOIS ON WATER VAPOR. THIS FEATURE TAKES ON A SLIGHTLY
NEGATIVE TILT AS IT LIFTS TOWARDS NE OHIO BY THIS EVENING AND
EXPECT TO SEE A CONVECTIVE ELEMENT TO THE SNOWFALL BETWEEN 3 AND
8 PM WITH GOOD SNOWFALL RATES. THE LIMITING FACTOR FOR
ACCUMULATIONS WILL BE THAT THE BAND OF HEAVIER SNOW SHOULD KEEP
MOVING. THIS MAKES FOR A CHALLENGING SNOWFALL FORECAST BUT
GENERALLY EXPECT ACCUMULATIONS TO RANGE FROM NEAR AN INCH IN
FINDLAY...TO 2-3 INCHES IN NE OH/NW PA THROUGH TONIGHT. CAN NOT
ENTIRELY RULE OUT A FEW RUMBLES OF THUNDER TODAY OR EVEN SOME
GUSTY WINDS IN THE HEAVIER SNOW BURSTS BUT DID NOT WANT TO
COMPLICATE THE FORECAST BY ADDING THUNDERSTORMS AT THIS TIME.

EXPECTING SOME MID-LEVEL DEFORMATION TO LINGER ACROSS NE OHIO/NW PA
TONIGHT ON THE NRN FLANK OF THE MID-LEVEL CIRCULATION. NAM
1000-850MB OMEGA ALSO FAIRLY IMPRESSIVE THIS AFTERNOON AND TONIGHT
SO LEANING TOWARDS THE HIGHER END QPF FORECAST OFFERED BY THE NAM.
SNOW WILL DECREASE LATE TONIGHT AS A RIDGE STARTS TO BUILD IN FROM
THE SOUTH. WIND CHILL VALUES WILL RANGE FROM 5 TO -5 OVERNIGHT WITH
A 10 TO 15 MPH WIND.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
SATURDAY STARTS OFF WITH A SURFACE RIDGE OVER SOUTHERN
OHIO...SHIFTING TO PENNSYLVANIA BY EVENING. THE NEXT PIECE OF ENERGY
DIVING SOUTH OUT OF CANADA HAS TRENDED SLIGHTLY FURTHER WEST AS
EXPECTED. THE ASSOCIATED SURFACE LOW IS PROJECTED TO OPEN AND WEAKEN
AS IT TRACKS FROM EASTERN ILLINOIS AT 00Z SUNDAY TOWARDS THE OHIO
RIVER OVERNIGHT. LOWERED POPS ON SATURDAY AND SATURDAY NIGHT WITH
ONLY A LIGHT SNOWFALL EXPECTED ACROSS OUR SOUTHERN COUNTIES ON
SATURDAY NIGHT. TEMPERATURES WILL ONLY REACH ABOUT 20 DEGREES ON
SATURDAY BUT WILL CLIMB SLIGHTLY DURING THE EVENING WITH WARM
ADVECTION AHEAD OF THE LOW.

SURFACE RIDGE BUILDS AGAIN ON SUNDAY BUT WITH A TIGHT GRADIENT
DEVELOPING AHEAD OF THE NEXT TROUGH DROPPING DOWN FROM THE NORTH.
SOUTHWESTERLY WINDS WILL BE BREEZY WITH SPEEDS OF 15 TO 25 MPH AND
WITH SOME WEAK WARM ADVECTION RESUMING. ANY LIGHT SNOW WILL BE
LIMITED TO NE OH/NW PA BUT WITH NO ADDITIONAL ACCUMULATION
EXPECTED. MAY SEE SOME PERIODS OF SUN WORKING IN FROM THE SOUTH.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE ARCTIC COLD FRONT WILL DROP ACROSS THE AREA MONDAY MORNING. THE
TIMING IS STILL SOMEWHAT IN QUESTION. IT MAY START OUT RELATIVELY
MILD EARLY MONDAY MORNING...MID/UPPER 20S...BUT IT WILL BE MUCH
COLDER BY MONDAY EVENING. MOST OF THE MODELS SHOW A SHORT WAVE
CROSSING THE OHIO VALLEY MONDAY NIGHT SO THERE COULD BE SOME
CLOUDS...PERHAPS A FEW FLAKES...WHICH MAY KEEP TEMPERATURES FROM
CRASHING...BUT IT WILL BE COLD NONETHELESS WITH LOW TEMPERATURES
DOWN INTO THE SINGLE DIGITS. LAKE EFFECT SNOW IS IN QUESTION BECAUSE
WE SHOULD GET ENOUGH ICE ON LAKE ERIE TO START TO MINIMIZE THE
SOURCE. WILL JUST GO WITH A "CHANCE" OF LAKE EFFECT SNOW SHOWERS IN
THE FORECAST.

MUCH OF NEXT WEEK WILL LIKELY REMAIN ON THE COLD SIDE OF THE JET AND
THE CLIPPERS...WITH HIGH TEMPERATURES STRUGGLING INTO THE TEENS EACH
DAY AND NIGHTTIME LOWS DOWN TOWARD ZERO OR BELOW. IF WE COULD GET A
RELATIVELY DEEP SNOW PACK...AT LEAST 3 OR 4 INCHES...LOWS COULD BE
WELL BELOW ZERO WHERE IT RADIATES. NOT SURE THERE WILL BE MUCH
SNOW PACK IN SOME AREAS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
LOW PRESSURE OVER THE CENTRAL GREAT LAKES WILL CONTINUE TO MOVE
EAST WITH A TRAILING COLD FRONT EXTENDING SOUTH ACROSS THE AREA. A
WAVE ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL MOVE
NORTHEAST AND BRING WITH IT SOME LIGHT TO BRIEF PERIODS OF
MODERATE SNOW TO THE FORECAST AREA. WILL NOT MENTION MODERATE SNOW
ACROSS THE AREA SINCE IT SHOULD BE PREDOMINANTLY LIGHT. POTENTIAL
EXISTS FOR A FEW RUMBLES OF THUNDER AND SOME LIGHTNING WITH THE
MODERATE SNOW. BUT NOT SIGNIFICANT ENOUGH TO MENTION IN TAFS. WAVE
MOVES NORTHEAST AND OUT OF THE AREA AND WILL LINGER SOME WRAP
AROUND MOISTURE THROUGH THE REST OF THE PERIOD. EXPECTING SOME
LAKE EFFECT AND LAKE ENHANCE SNOW TO DEVELOP AT ERIE. THERE ARE
STILL QUITE A FEW HOLES ON THE LAKE TO SUPPORT LAKE EFFECT SNOW.

OUTLOOK...PERIODS OF -SN AND NON-VFR CONDITIONS SATURDAY NIGHT
THROUGH TUESDAY AND THEN AGAIN ON WEDNESDAY.

&&

.MARINE...
LOW PRESSURE OVER THE GREAT LAKES WILL SLOWLY MOVE EAST BY SATURDAY.
THE FLOW ON LAKE ERIE WILL REMAIN GENERALLY SOUTHWEST...PERHAPS WEST
FOR A SHORT WHILE LATE TODAY AND EARLY TONIGHT AS THE ASSOCIATED
COLD FRONT SLIDES ACROSS THE LAKE. THE WIND WILL DIMINISH SOMEWHAT
DURING THE MORNING AND EARLY AFTERNOON...THEN PICK BACK UP TO 15 TO
20 KNOTS AND GUSTY AS THE COLD FRONT CROSSES THE LAKE LATE TODAY AND
EARLY TONIGHT.

THE NEXT CLIPPER LATE SATURDAY AND SATURDAY NIGHT SHOULD SLIDE SOUTH
OF LAKE ERIE...AGAIN LEAVING THE LAKE IN A GENERAL SOUTHWEST FLOW.
THE GRADIENT WILL TIGHTEN ON SUNDAY AS HIGH PRESSURE BUILDS ACROSS
THE OHIO VALLEY AND WE COULD APPROACH GALE FORCE SOUTHWEST WINDS
ALTHOUGH MOST OF THE WINDS SHOULD STAY BETWEEN 25 AND 30 KNOTS.

A COLD FRONT WILL DROP ACROSS THE LAKE MONDAY MORNING SWITCHING THE
WINDS NORTHWESTERLY. COLDER ARCTIC AIR WILL RETURN TO THE REGION
EARLY NEXT WEEK. WITH THE WIND SHIFT AND COLDER AIR THE ICE WILL
LIKELY SHIFT AND GROW CONSIDERABLY ON LAKE ERIE THE FIRST HALF OF
NEXT WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KEC
NEAR TERM...KEC/TK
SHORT TERM...KEC
LONG TERM...KOSARIK
AVIATION...LOMBARDY
MARINE...KOSARIK
Hazardous weather outlook, Jan 17, 3:08 PM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
308 PM EST FRI JAN 17 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-182015-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
308 PM EST FRI JAN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ARCTIC AIR WILL MOVE INTO THE AREA BY MID WEEK. HIGHS WILL BE 10
TO 15 DEGREES WITH LOWS NEAR ZERO. WIND CHILL VALUES ON TUESDAY
NIGHT AND WEDNESDAY NIGHT WILL RANGE FROM -5 TO -15. ALTHOUGH VERY
COLD...THESE READINGS WILL NOT BE AS LOW AS THE ARCTIC BLAST THAT
OCCURRED IN EARLY JANUARY. A WIND CHILL ADVISORY MAY BE NEEDED AT
TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-182015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
308 PM EST FRI JAN 17 2014

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 17, 2:42 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
242 PM EST FRI JAN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     SNOW             2 SE CENTERBURG         40.28N 82.67W
01/17/2014  M2.0 INCH        KNOX               OH   CO-OP OBSERVER

&&

THOMPSON
Local storm report, Jan 17, 2:46 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
246 PM EST FRI JAN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     SNOW             MARION                  40.58N 83.13W
01/17/2014  E2.0 INCH        MARION             OH   PUBLIC

&&

THOMPSON

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 4:17 PM ESTWinter Weather AdvisoryCLEErie, Huron, Lorain2 hr

Nearby

Gale Watches in Ohio, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.